I might go on prozac for severe anxiety and ocd. I've been on loads of medications and prozac is the only one that has helped in the past. I was wondering if the sexual side effects of prozac fade away the longer you take the medication? Or are the sexual side effects pretty much permanent as long as you are taking the medication?
I like Prozac but I had to stop it due to sexual side effects. I was able to be okay on ten mg sexually, but that dose was/is not high enough to help my psych issues. I took it 20 years ago and had the same thing. It was new at the time and the Doc didn't know it could cause sexual problems. It was the first SSRI that was on the market. I didn't know what was going on. I thought my marriage was in trouble... no desire at all. A year later while I was still on it he mentioned that he had been getting reports of sexual side effects. Prozac is very helpful for my symptoms, but it just didn't work out for me. This time around the new Doc took me off of it on Thursday. The darn med takes a month to get out of your system. Many Docs claim that Trazodone can reverse this side effect, but it didn't help me when I took it with Prozac. I do know some guys who have had no problems sexually with it at all.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Jan 2010 • 2 answers
Updated 3 Oct 2017 • 6 answers
Updated 27 Dec 2013 • 1 answer
Updated 7 May 2015 • 4 answers
Updated 29 Jun 2017 • 3 answers